MDJunction - People Helping People
 
Ask a Question
06/07/2009 02:38 PM

BP meds decreased sex drive

Kathryn
Kathryn  
Posts: 17
Member

I am on lamictal, seroquel and effexor. Before I was medicated, I wanted to have sex all the time. Now after I have been on meds for while, I almost never want sex. Anyone else have this going on?
Reply

06/07/2009 02:44 PM
unicornp
unicornp  
Posts: 41
Member

yes i have this problem

06/07/2009 02:49 PM
maxeyb
maxeyb  
Posts: 79
Member

Kathryn, welcome to the world of antidepressants. Unfortunately my dear killing your sex life is a biproduct of antidepressants. My Pdoc and I have gone thru about 10 meds and they all have the same effect. I did not realize until a couple of weeks ago that they affected womens sex drive...My Pdoc mentioned another med last week that we are to consider trying this thursday. It just isnt fair, having to give up sex, passion and intimacy culmated with sex.

I will let you know it I have any change.

BTW. I am no longer on lamictal, could not tolerate seroquels side effects and never tried effexor

hugs ....for guys it gets us in one of two ways either ED or no ejackalation sorry on spelling......or both .....pardon the expression but it fu----g sucks

max I am a bipolar 1


06/03/2010 08:09 PM
KateTheGrate
Posts: 4
Member

I'm really scared that this might have been what killed my relationship. I'm on Lamictal and that only, and I never read anything about sexual side effects. I started taking it about 5 yrs ago regularly and only now realize that this coincides with when I lost almost all sex drive and passion for life etc - the only thing that makes me feel anything is drinking and that is SO unhealthy! I fortunately love interacting with people and always have but even that feels hollow - ugh

06/03/2010 08:25 PM
Van

I am on all Mood stabilizers, and it took 6 months to get my sex drive back. I work very close with my wife, and seem to have no problem now.It sure helps to be hypo-manic too.

06/03/2010 09:12 PM
dogdown51
dogdown51  
Posts: 408
Member

Sex...what is sex? I hate the fact I do not want or desire it at all. My pdoc prescribed Cialis I kept waiting 4 something 2 happen. Well nothing did happen and that med is very expensive. I know it's the meds that is causing it but look at the alternative. I just THINK some day it will come back

06/03/2010 11:47 PM
logangirl
 
Posts: 73
Member

Im on trileptal and seroquel, have absolutely no sex drive and i really miss it, my boyfriend is a horny little devil, he feels its his fault, maybe i let him feel that way, cause what else can i do. its bad enough having moods all over the place.Guess thats wrong of me maybe ill try and tell him its my meds.

06/04/2010 12:08 AM
BPB
BPB  
Posts: 801
Senior Member

I too am having NO feelings for sex. Even when I try I can't "get there" anymore and it is frustrating as hell as I never had this issue. I am on antidepresants and mood stabilizeers and blood pressure meds too and NOTHING!!!! And I thought it was menopause but menopause only made me more randy!!!!! I feel liek this "area" of my life is dead now and I have to rely on other things nd keep my mind on things besides sex which these days isn't too hard to do. I'd rather scrub the toilet than have sex! Carol

06/04/2010 12:25 AM
logangirl
 
Posts: 73
Member

Carol lol, when my boyfriend is around I get up and go to the couch, I tell him I cant sleep so i got up and then fell asleep on couch. I miss the intimacy, the kisses and hugs. Men sure dont think like we do. To them affection is sex. Used to have a very good sex life, but i guess its gone for good. I sure cant go off my meds, oh lord I wouldnt go back to what my life was like. Spending money, wild behavior, acting totally weird. I used to have such grandiose ideas, I was so out of touch. Still that way a little . Wrote a story and thought it would be great to write a book but as usual i lost interest in it. More fun to mope right. lol

06/04/2010 04:56 AM
tinlizzy
Posts: 2385
Senior Member

I am very sorry you are having this problem because in my opinion it is a big one. I lost all sex drive and sexual feeling when I took Zyprexa which is a antipsychotic. I went off twice as a direct result of the no intimacy thing with my hubby.

I now take Lithium, Neurontin, Ambien, and Tranxene prn. No antideppressants for me but even when on Prozac I ddn't have the problem. Oh wait, I did have it on Wellbutrin and that anti-D isn't suppose to have sexual side effects.

IMO sex is one of life's really wonderful joys so if it is that important to you maybe you should start talking to your pdoc about your meds. Not going off but changing one or two

Again I am very sorry you have to choose between stability and intimacy.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved